Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 10, NWS La Crosse, WI

March 30, 2005Fillmore County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at Mar 30, 2005, 2:38 PM CST for Fillmore County, Minnesota. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2005, 2:38 PM CST (20:38 UTC)
Expired
Mar 30, 2005, 3:15 PM CST
In force
37 min
Issued by
NWS La Crosse, WI
Area
Counties, with a storm outline in the text

County Fillmore County, MN

The radar

The La Crosse radar (KARX), 76 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 2:15 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.6 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2005-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2005-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1316 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
316 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 302038
SVRARX
MNC045-302115-
/O.NEW.KARX.SV.W.0010.050330T2038Z-050330T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
238 PM CST WED MAR 30 2005

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FILLMORE COUNTY IN SOUTHEAST MINNESOTA

* UNTIL 315 PM CST

* AT 238 PM CST...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
  THUNDERSTORM PRODUCING LARGE HAIL...AND DAMAGING WINDS OVER
  PRESTON. THE SEVERE THUNDERSTORM WAS MOVING NORTH AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WHALAN AND HIGHWAY 52 AND COUNTY 6 AROUND 245 PM CST...
  PILOT MOUND AROUND 250 PM CST...

THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS AROUND 60 MPH. FOR YOUR PROTECTION...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS AND STAY
AWAY FROM WINDOWS.

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

LAT...LON 4352 9229 4354 9190 4380 9184 4382 9220

$$

RIECK
3 follow-up statements
000 
WWUS53 KARX 302047
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
246 PM CST WED MAR 30 2005

MNC045-302115-
/O.CON.KARX.SV.W.0010.000000T0000Z-050330T2115Z/
FILLMORE MN-
246 PM CST WED MAR 30 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CST
FOR FILLMORE COUNTY...

LOCAL LAW ENFORCEMENT REPORTED

AT 240 PM CST...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE 
THUNDERSTORM PRODUCING PENNY SIZE HAIL 2 MILES SOUTH OF PRESTON. 
THE SEVERE STORM WAS MOVING NORTH AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...LANESBORO AND WHALAN AROUND
245 PM CST...HIGHWAY 52 AND COUNTY 6 AROUND 250 PM CST...

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS

LAT...LON 4352 9229 4354 9190 4380 9184 4382 9220

$$

RIECK
000 
WWUS53 KARX 302059
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
258 PM CST WED MAR 30 2005

MNC045-302115-
/O.CON.KARX.SV.W.0010.000000T0000Z-050330T2115Z/
FILLMORE MN-
258 PM CST WED MAR 30 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CST
FOR FILLMORE COUNTY...

AT 258 PM CST...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM PRODUCING PENNY SIZE HAIL NEAR LANESBORO...OR ABOUT 6
MILES NORTHEAST OF PRESTON. THE SEVERE STORM WAS MOVING NORTH AT 35
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...HIGHWAY 52 AND COUNTY 6 
AROUND 305 PM CST...

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS

LAT...LON 4352 9229 4354 9190 4380 9184 4382 9220

$$

RIECK
000 
WWUS53 KARX 302111
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
311 PM CST WED MAR 30 2005

MNC045-302121-
/O.CAN.KARX.SV.W.0010.000000T0000Z-050330T2115Z/
FILLMORE MN-
311 PM CST WED MAR 30 2005

...THE SEVERE THUNDERSTORM WARNING FOR FILLMORE COUNTY HAS BEEN
CANCELLED...

IMMINENT SEVERE WEATHER IS NO LONGER A THREAT. THEREFORE...THE SEVERE
THUNDERSTORM WARNING FOR FILLMORE COUNTY HAS BEEN CANCELLED.

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

LAT...LON 4352 9229 4354 9190 4380 9184 4382 9220

$$

RIECK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 2:50 AM CST, 11 hours 48 minutes earlier.

Area forecast discussion, Mar 30, 2:50 AM CST, 11 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
250 AM CST WED MAR 30 2005

.SHORT TERM...THROUGH FRIDAY NIGHT

FORECAST PROBLEM FOCUSES ON SEVERE WEATHER POTENTIAL THIS
AFTERNOON...THEN FLOODING POTENTIAL TONIGHT.

AT 07Z...WATER VAPOR IMAGERY AND SURFACE ANALYSIS SHOWS DEEP AND
NEGATIVELY TILTED UPPER/SURFACE LOW MOVING NORTHEAST ACROSS KS.
STRONG DEFORMATION AXIS STRETCHING NORTHWEST OF THE LOW FROM ND INTO
CENTRAL NE. SOME STRONG CONVECTION FIRING IN THIS AXIS IN RESPONSE
TO FRONTOGENETIC FORCING ACROSS NE. CLOSER TO HOME...PRETTY GOOD
VEIL OF CIRRUS IN PLACE ACROSS OUR FORECAST AREA IN ADVANCE OF THE
KS LOW. SOUTHERLY BREEZE AND CLOUD COVER RESULTING IN MILD OVERNIGHT
TEMPERATURES. TEMPERATURES....WITH THE EXCEPTION OF NORTH CENTRAL
WISCONSIN...WERE STILL IN THE MIDDLE 50S.

FOR TODAY...NEGATIVELY TILTED LOW PRESSURE SYSTEM MOVES INTO
NORTHEAST IA BY 21Z WITH COLD FRONT EXTENDING NW-SE ACROSS IA INTO
IL. ML COMPUTED CAPES INCREASE ACROSS THE AREA INTO THE
1000-1400J/KG RANGE BY THEN. EXPECTING A NW-SE LINE OF CONVECTION TO
FIRE BY EARLY THIS AFTERNOON ALONG THE FRONT ACROSS IA INTO IL. THIS
LINE OF CONVECTION THEN EXPECTED TO RAPIDLY LIFT NORTHEAST ACROSS
THE AREA LATER IN THE AFTERNOON. 0-3KM BULK SHEAR AND OTHER
PARAMETERS POINTING TOWARD MAINLY DAMAGING WIND THREAT ASSOCIATED
WITH THE LINE OF CONVECTION. AS A RESULT...ADDED DAMAGING WIND
VERBIAGE TO SOUTHERN PART OF FORECAST AREA CLOSER TO SPCS MODERATE
SEVERE RISK. ANY TORNADO THREAT WOULD BE MAINLY SOUTH AND EAST OF
THE AREA WHERE BETTER HELICITY VALUES WILL EXIST.

SECOND PHASE OF THIS STORM SYSTEM KICKS IN TONIGHT AS STRONG
DEFORMATION AXIS SETS UP ACROSS NORTHWEST HALF OF FORECAST AREA AS
THE LOW PULLS INTO CENTRAL WI. AREAS UNDER THE AXIS/STRONG
FRONTOGENETIC FORCING COULD SEE UP TO AN INCH OF RAINFALL. THIS
WOULD BE ACROSS AREAS ALREADY EXPERIENCING HIGH RIVER LEVELS FROM
RECENT SNOWMELT. WITH THIS IN MIND WILL ISSUE A FLOOD WATCH TONIGHT
FOR AREAS BASICALLY NORTHWEST OF A LINE FROM NEILLSVILLE TO LA
CROSSE WI...TO NEW HAMPTON IA. THIRD PHASE OF THE STORM SYSTEM WILL
BE GUSTY NORTHWEST WINDS ON BACKSIDE OF THE LOW LATER TONIGHT. WINDS
OF 20-30 MPH POSSIBLE ACROSS WIND PRONE AREAS OF SOUTHEAST MN AND
NORTHEAST IA.

DEEP LOW CONTINUES TO LIFT INTO MICHIGANS UPPER PENINSULA ON
THURSDAY WITH MOST OF THE PRECIPITATION CLEAR OF OUR AREA BY NOON.
OF CONCERN WILL BE THE STRONG NORTHWEST WINDS IN THE WAKE OF THE
LOW. COLD AIR ADVECTION/DOWNWARD MOMENTUM COULD PUSH GUSTS INTO THE
40-45 MPH RANGE. WILL BEEF WINDS UP A BIT AND LET LATER SHIFTS
ASSESS FOR POSSIBLE WIND ADVISORY.

HIGH PRESSURE BUILDS INTO THE AREA ON FRIDAY WITH HIGH TEMPERATURES
ONLY IN THE MIDDLE AND UPPER 40S.

.LONG TERM...SATURDAY THROUGH TUESDAY

00Z 30MAR05 DGEX CONTINUES TO SHOW DRY AND WARMER CONDITIONS THROUGH
MONDAY. NEXT CHANCE OF PRECIPITATION APPEARS TO BE MONDAY NIGHT INTO
TUESDAY AS LOW TREKKING EAST ACROSS NORTHERN TIER STATES PUSHES A
COLD FRONT THROUGH THE AREA. CURRENT EXTENDED GRIDS HAVE THIS
HANDLED WELL. NO CHANGES MADE.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLOOD WATCH FROM 6 PM WEDNESDAY TO 6 AM THURSDAY FOR WIZ017-
     WIZ029-WIZ032-WIZ033-WIZ034-WIZ041.

MN...FLOOD WATCH FROM 6 PM WEDNESDAY TO 6 AM THURSDAY FOR MNZ079-
     MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.

IA...FLOOD WATCH FROM 6 PM WEDNESDAY TO 6 AM THURSDAY FOR IAZ008-
     IAZ009-IAZ018-IAZ019.

&&

DAS
Hazardous weather outlook, Mar 30, 5:16 AM CST, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
516 AM CST WED MAR 30 2005

IAZ008-009-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034-041-
311200-
BUFFALO-CHICKASAW-CLARK-DODGE-FILLMORE-FLOYD-HOUSTON-HOWARD-JACKSON-
LA CROSSE-MITCHELL-MOWER-OLMSTED-TAYLOR-TREMPEALEAU-WABASHA-WINONA-
516 AM CST WED MAR 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...AND WESTERN INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA
TODAY.

A VIGOROUS LOW PRESSURE CENTER WILL LIFT OUT OF KANSAS EARLY THIS
MORNING AND MOVE NORTHEASTWARD ACROSS IOWA THIS AFTERNOON...AND THEN
INTO WISCONSIN BY THIS EVENING. SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG AND AHEAD OF A SURFACE COLD FRONT
ACCOMPANYING THE LOW. ATMOSPHERIC PARAMETERS OF INSTABILITY AND WIND
PROFILES INDICATE THE POTENTIAL FOR A LINE OF STORMS TO DEVELOP
ACROSS NORTHEAST IOWA EARLY THIS AFTERNOON. THE LINE OF STORMS WILL
THEN MOVE RAPIDLY NORTHEASTWARD INTO WESTERN WISCONSIN BY LATE
AFTERNOON. THE MAIN THREAT FROM THESE STORMS WILL BE STRONG DAMAGING
WINDS AND TO A LESSER EXTENT...LARGE HAIL.

IN ADDITION...SOME LOCALLY MODERATE TO HEAVY RAIN IS POSSIBLE
TONIGHT ACROSS THE AREA AS THE LOW PULLS INTO CENTRAL WISCONSIN. WITH
THE RECENT SNOWMELT...MANY RIVERS AROUND THE AREA ARE RUNNING HIGH OR
EVEN OUT OF THEIR BANKS. THUS...ANY ADDITIONAL RAINFALL WILL LEAD TO
ADDITIONAL FLOODING CONCERNS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD BECOME NECESSARY THIS AFTERNOON...MAINLY
AFTER NOON.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

IAZ010-011-029-030-WIZ042>044-053>055-061-311200-
ADAMS-ALLAMAKEE-CLAYTON-CRAWFORD-FAYETTE-GRANT-JUNEAU-MONROE-
RICHLAND-VERNON-WINNESHIEK-
516 AM CST WED MAR 30 2005

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA
TODAY.

A VIGOROUS LOW PRESSURE CENTER WILL LIFT OUT OF KANSAS EARLY THIS
MORNING AND MOVE NORTHEASTWARD ACROSS IOWA THIS AFTERNOON...AND THEN
INTO WISCONSIN BY THIS EVENING. SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG AND AHEAD OF A SURFACE COLD FRONT
ACCOMPANYING THE LOW. ATMOSPHERIC PARAMETERS OF INSTABILITY AND WIND
PROFILES INDICATE THE POTENTIAL FOR A LINE OF STORMS TO DEVELOP
ACROSS NORTHEAST IOWA EARLY THIS AFTERNOON. THE LINE OF STORMS WILL
THEN MOVE RAPIDLY NORTHEASTWARD INTO WESTERN WISCONSIN BY LATE
AFTERNOON. THE MAIN THREAT FROM THESE STORMS WILL BE STRONG DAMAGING
WINDS AND TO A LESSER EXTENT...LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD BECOME NECESSARY THIS AFTERNOON...MAINLY
AFTER NOON.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

RABERDING

In the hours before

Special weather statement, Mar 30, 8:47 AM CST, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
847 AM CST WED MAR 30 2005

IAZ008-009-018-MNZ079-086-087-094-095-302000-
DODGE-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-OLMSTED-WABASHA

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
103 IN EFFECT UNTIL 2 PM CST FOR THE FOLLOWING AREAS

IN IOWA THIS WATCH INCLUDES 3 COUNTIES

IN NORTH CENTRAL IOWA

FLOYD                 MITCHELL

IN NORTHEAST IOWA

HOWARD

IN MINNESOTA THIS WATCH INCLUDES 5 COUNTIES

IN SOUTHEAST MINNESOTA

DODGE                 FILLMORE              MOWER
OLMSTED               WABASHA

THIS INCLUDES THE CITIES OF...OSAGE...RUSHFORD...CHARLES CITY...
WABASHA...AUSTIN...DODGE CENTER...CRESCO AND ROCHESTER
Special weather statement, Mar 30, 11:06 AM CST, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1106 AM CST WED MAR 30 2005

IAZ010-011-019-029-030-WIZ053>055-061-302200-
ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-GRANT-RICHLAND-VERNON-
WINNESHIEK

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 104 IN
EFFECT UNTIL 4 PM CST FOR THE FOLLOWING AREAS

IN IOWA THIS WATCH INCLUDES 5 COUNTIES

IN NORTHEAST IOWA

ALLAMAKEE             CHICKASAW             CLAYTON
FAYETTE               WINNESHIEK

IN WISCONSIN THIS WATCH INCLUDES 4 COUNTIES

IN SOUTHWEST WISCONSIN

CRAWFORD              GRANT                 RICHLAND
VERNON

THIS INCLUDES THE CITIES OF...RICHLAND CENTER...
PRAIRIE DU CHIEN...DECORAH...ELKADER...OELWEIN...WAUKON...
VIROQUA...NEW HAMPTON AND PLATTEVILLE

IAZ008-009-018-MNZ079-086-087-094-095-302000-
DODGE-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-OLMSTED-WABASHA

SEVERE THUNDERSTORM WATCH NUMBER 103 REMAINS VALID UNTIL 2 PM CST
FOR THE FOLLOWING AREAS

IN IOWA THIS WATCH INCLUDES 3 COUNTIES

IN NORTH CENTRAL IOWA

FLOYD                 MITCHELL

IN NORTHEAST IOWA

HOWARD

IN MINNESOTA THIS WATCH INCLUDES 5 COUNTIES

IN SOUTHEAST MINNESOTA

DODGE                 FILLMORE              MOWER
OLMSTED               WABASHA

THIS INCLUDES THE CITIES OF...OSAGE...RUSHFORD...CHARLES CITY...
AUSTIN...WABASHA...DODGE CENTER...CRESCO AND ROCHESTER
Local storm report, Mar 30, 2:10 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
210 PM CST WED MAR 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     HAIL             WEST CONCORD            44.15N 92.90W
03/30/2005  1.00 INCH        DODGE              MN   EMERGENCY MNGR

&&

MATTD
Local storm report, Mar 30, 2:14 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
214 PM CST WED MAR 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TORNADO          STACYVILLE              43.44N 92.78W
03/30/2005                   MITCHELL           IA   LAW ENFORCEMENT

0210 PM     TORNADO          OSAGE                   43.28N 92.81W
03/30/2005                   MITCHELL           IA   LAW ENFORCEMENT

&&

MATTD
Special weather statement, Mar 30, 2:24 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
224 PM CST WED MAR 30 2005

IAZ010-011-019-029-030-WIZ053>055-061-310200-
ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-GRANT-RICHLAND-VERNON-
WINNESHIEK

THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF TORNADO
WATCH 104 AND HAS ISSUED TORNADO WATCH 106 UNTIL 8 PM CST FOR THE
FOLLOWING AREAS

IN IOWA THE NEW WATCH INCLUDES 5 COUNTIES

IN NORTHEAST IOWA

ALLAMAKEE             CHICKASAW             CLAYTON
FAYETTE               WINNESHIEK

IN WISCONSIN THE NEW WATCH INCLUDES 4 COUNTIES

IN SOUTHWEST WISCONSIN

CRAWFORD              GRANT                 RICHLAND
VERNON

THIS INCLUDES THE CITIES OF...DECORAH...NEW HAMPTON...
RICHLAND CENTER...PRAIRIE DU CHIEN...PLATTEVILLE...VIROQUA...
ELKADER...OELWEIN AND WAUKON

IAZ008-009-018-MNZ079-086-087-094-095-310200-
DODGE-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-OLMSTED-WABASHA

IN IOWA THE NEW WATCH INCLUDES 3 COUNTIES

IN NORTH CENTRAL IOWA

FLOYD                 MITCHELL

IN NORTHEAST IOWA

HOWARD

IN MINNESOTA THE NEW WATCH INCLUDES 5 COUNTIES

IN SOUTHEAST MINNESOTA

DODGE                 FILLMORE              MOWER
OLMSTED               WABASHA

THIS INCLUDES THE CITIES OF...WABASHA...DODGE CENTER...OSAGE...
AUSTIN...CRESCO...RUSHFORD...ROCHESTER AND CHARLES CITY

MNZ088-096-WIZ017-029-032>034-041>044-310200-
ADAMS-BUFFALO-CLARK-HOUSTON-JACKSON-JUNEAU-LA CROSSE-MONROE-TAYLOR-
TREMPEALEAU-WINONA

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 106 IN
EFFECT UNTIL 8 PM CST FOR THE FOLLOWING AREAS

IN MINNESOTA THIS WATCH INCLUDES 2 COUNTIES

IN SOUTHEAST MINNESOTA

HOUSTON               WINONA

IN WISCONSIN THIS WATCH INCLUDES 9 COUNTIES

IN CENTRAL WISCONSIN

ADAMS                 CLARK                 JUNEAU

IN NORTH CENTRAL WISCONSIN

TAYLOR

IN WEST CENTRAL WISCONSIN

BUFFALO               JACKSON               LA CROSSE
MONROE                TREMPEALEAU

THIS INCLUDES THE CITIES OF...CALEDONIA...NEILLSVILLE...MEDFORD...
FRANKLIN...MAUSTON...WINONA...INDEPENDENCE...GLENDALE...
LA CROSSE AND ONALASKA
Local storm report, Mar 30, 2:27 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
227 PM CST WED MAR 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TORNADO          3 S ADAMS               43.52N 92.72W
03/30/2005                   MOWER              MN   AMATEUR RADIO

&&

MATTD

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 1:39 PM CSTSevere Thunderstorm WarningARXDodge36 min
Mar 30, 2:17 PM CSTTornado WarningARXMower43 min
Mar 30, 2:38 PM CSTTornado WarningARXOlmsted67 min
Mar 30, 2:55 PM CSTSevere Thunderstorm WarningARXHouston35 min
Mar 30, 3:16 PM CSTSevere Thunderstorm WarningARXWabasha44 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.